# SDR 2019FA0000136

- Difficulty date: May 1, 2019
- Submitted: May 2, 2019
- Operation: General aviation
- Aircraft: N760AG
- Make and model: Bombdr BD7001A10
- Aircraft serial: 19358
- Aircraft time: 29,325 hours, 3,219 cycles
- Engine: Rroyce BR700710A110
- Engine time: 16,983 hours, 1,864 cycles
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: GL51111039
- Part serial: 2924
- Condition: Disintegrated
- Location: Zone 400
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY THREE HOURS INTO FLIGHT THE CREW REPORTED RECEIVING A "GEN 4 FAIL" MESSAGE. CREW RESPONDED BY RESETTING THE NR 4 VARIABLE FREQUENCY GENERATOR (VFG). FOLLOWING THE RESET THE CREW SAID THEY HEARD A "THUNK" SOUND AND A SHUDDER WITHIN THE AIRCRAFT. THEY DID NOT ATTEMPT A SECOND RESET AND IMMEDIATELY RETURNED TO BASE. UPON LANDING THE CREW AND NGTS MAINTENACE INSPECTED THE AIRCRAFT AND DISCOVERED AN APPROXIMATE ONE SQ.FT. HOLE IN THE LOWER ENGINE COWLING ADJACENT TO THE NR 4 VFG. THEY ALSO DISCOVERED AN 3-4" INDENTATION TO THE AIRCRAFT FUSELAGE FAIRING. NO PART OF THE VFG ENTERED THE AIRCRAFT FUSELAGE. 
IT WAS CLEAR BY THE INSPECTION THAT THE NR 4 VFG DISENTEGRATED DURING FLIGHT AND EXITED THE COWLING CAUSING A SIGNIFICANT HOLE AND INDENTATION IN THE FUSELAGE (COMPOSITE).
